Alert archive / New Mexico / High Wind Watches in 2021
High Wind Watch 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Apr 15, 2021, 2:26 PM MDT for 5 counties in New Mexico. It took effect at Apr 16, 2021, 10:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 15, 2021, 2:26 PM MDT (20:26 UTC)
- In effect from
- Apr 16, 2021, 10:00 PM MDT
- Expired
- Apr 16, 2021, 1:12 AM MDT
- In force
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Cibola County, NM, Sandoval County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 17 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2238 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
521 WWUS75 KABQ 152026 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 226 PM MDT Thu Apr 15 2021 NMZ219-160100- /O.NEW.KABQ.HW.A.0006.210417T0400Z-210417T1400Z/ /O.CON.KABQ.WI.Y.0029.000000T0000Z-210416T0100Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 226 PM MDT Thu Apr 15 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... * WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts up to 45 mph. For the High Wind Watch, east winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...For the Wind Advisory, until 7 PM MDT this evening. For the High Wind Watch, from Friday evening through Saturday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ205>208-210-211-216-218-220>226-160100- /O.CON.KABQ.WI.Y.0029.000000T0000Z-210416T0100Z/ West Central Plateau-West Central Mountains-West Central Highlands-Southwest Mountains-Tusas Mountains Including Chama- Jemez Mountains-Upper Rio Grande Valley-Santa Fe Metro Area-Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands-Upper Tularosa Valley-South Central Mountains- 226 PM MDT Thu Apr 15 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Portions of central, north central, and west central New Mexico. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 15
2 follow-up statements
030 WWUS75 KABQ 160057 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 657 PM MDT Thu Apr 15 2021 NMZ219-160900- /O.EXP.KABQ.WI.Y.0029.000000T0000Z-210416T0100Z/ /O.CON.KABQ.HW.A.0006.210417T0400Z-210417T1400Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 657 PM MDT Thu Apr 15 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... * WHAT...East winds 25 to 35 mph with gusts up to 50 mph possible. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...From Friday late evening through early Saturday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. && $$ NMZ205>208-210-211-216-218-220>226-160200- /O.EXP.KABQ.WI.Y.0029.000000T0000Z-210416T0100Z/ West Central Plateau-West Central Mountains-West Central Highlands-Southwest Mountains-Tusas Mountains Including Chama- Jemez Mountains-Upper Rio Grande Valley-Santa Fe Metro Area-Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands-Upper Tularosa Valley-South Central Mountains- 657 PM MDT Thu Apr 15 2021 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... Winds will continue to slowly decrease through the evening, therefore the Wind Advisory will be allowed to expire. $$ CHJ
786 WWUS75 KABQ 160712 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 112 AM MDT Fri Apr 16 2021 NMZ219-161800- /O.UPG.KABQ.HW.A.0006.210417T0400Z-210417T1400Z/ /O.NEW.KABQ.HW.W.0009.210417T0300Z-210417T1200Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 112 AM MDT Fri Apr 16 2021 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT SATURDAY... * WHAT...East winds 40 to 50 mph with gusts up to 65 mph possible. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. The strongest winds will occur from Placitas south across the east side of Albuquerque to Meadow Lake and Abo Canyon. * WHEN...From 9 PM this evening to 6 AM MDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ Guyer
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Apr 15, 11:27 AM MDT, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 15, 11:27 AM MDT, 2 hours 59 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1127 AM MDT Thu Apr 15 2021 .AVIATION... 18Z TAF CYCLE Widespread MVFR to IFR conditions are still in place along and east of the central mountain chain. Strong, dry westerlies will move into western and central NM through this afternoon, helping to gradually clear out portions of the east. Despite this, IFR conditions will likely continue through late this evening for the far eastern plains, including KTCC. Meanwhile, westerly winds will continue to strengthen across much of western and central NM where wind gusts of 35 to 45 knots will be common with areas of BLDU. An Airport Weather Warning will likely be issued for KABQ early this afternoon. A backdoor cold front will then move into the eastern plains, resulting in northerly gusty winds across the east after 12Z. 15 && .PREV DISCUSSION...330 AM MDT Thu Apr 15 2021... .SYNOPSIS... Strong winds will prevail today across northern and central New Mexico creating critical fire weather conditions. Temperatures will remain cooler than average across the eastern plains. A strong backdoor front makes its descent Friday bringing unsettled weather to the Land of Enchantment through Monday increasing chances for rain, mountain snow, and isolated thunderstorms. Strong east canyon winds will impact the Middle Rio Grande and Upper Tularosa valleys Friday night into Saturday morning. Temperatures will remain below average areawide through next Tuesday. && .DISCUSSION... SHORT TERM...(TODAY THROUGH FRIDAY)... A dynamic day is in store today with a wide variety of wx impacts expected. Currently, moist low-level southeast flow across eastern NM has led to widespread low cigs with patchy fog, especially along the east slopes of the central mt chain. Near-term guidance still suggests some very light rain and areas of drizzle will expand near the TX/NM border before sunrise. Conditions will be slow to improve across the east as we await a potent dry slot moving in from the west. A few showers and thunderstorms are expected by the afternoon over northeast NM as a 130 kt jet max moves overhead and provides enough lift along the dryline. This dry punch will be accompanied by strong southwest to west winds across central and western NM this afternoon. Wind Advisories were expanded into the northern RGV and northwest mountains where gusts up to 45 mph are likely. Prolonged extreme to exceptional drought conditions will help produce areas of BLDU as well across central and western NM. Temperatures will trend colder tonight with very dry air and lighter winds across central and western NM. Low level moisture will hang on over far eastern NM where additional low clouds and patchy fog are possible near the TX state line Friday morning. The next back door cold front will move southwest into eastern NM by Friday afternoon while central and western areas remain very dry and breezy. LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)... With the upper level low's ejection into the Great Plains Saturday night, a robust backdoor cold front is sent down the eastern plains. Meanwhile, lagging energy behind the low will start to attempt to close off in the Great Basin and progress south. The front will surge south and west throughout the night reaching the Continental Divide. Strong east canyon winds will take hold across the Middle Rio Grande and Upper Tularosa valleys Friday night into Saturday morning, where advisory level speeds are possible. Chances for precipitation start increasing Saturday favoring the central mts and westward. Models are in agreement of the trailing shortwave closing off into a low by 06Z Sunday, though its placement is more up for debate with the 00Z than previous guidance. Still, there is good agreement about additional moisture being entrained by the low. Given the enhanced lift and moisture, widespread precipitation is in store Sunday for the Land of Enchantment. Given the colder temperatures in the wake of the front, expect accumulations of a few to several inches above 6K ft Saturday and Sunday. Temperatures will drop an additional 5 to 10 degrees below climatological normals Saturday, staying below normal until at least Tuesday before rebounding. The second low moves south to the bootheel Monday morning but the chances for precipitation continue into the start of the work week, with some models hinting at an influx of moisture from another trough to the north. As soon as the second low has departed, another disturbance begins its descent from the PacNW. Model agreement is lackluster in the evolution of this system at this juncture and as such, did not deviate from the NBM in regards to PoPs. All and all, a regime of active weather looks to persist in the long term for the foreseeable future as a sinusoidal synoptic pattern continues to prevail. Guyer/12 && .FIRE WEATHER... ...RED FLAG WARNING IN EFFECT TODAY FOR MUCH OF NORTHERN, CENTRAL, AND WESTERN NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY... A potent dry slot approaching from the west with a 130 kt upper jet max will lead to widespread strong southwest to west winds over central and western NM today. Significant critical fire wx is likely along and west of the central mt chain where Red Flag Warnings are already in place. Very dry conditions will persist into Friday over central and western NM however winds will be lighter. A back door cold front will move into eastern NM Friday afternoon then thru the RGV Saturday morning. A more unsettled wx pattern will take hold of the region Saturday thru Tuesday with increasing chances for wetting rainfall, mountain snow, below normal temps, and relatively lighter winds. Guyer && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for the following zones... NMZ101-102-105>107-109. Wind Advisory until 7 PM MDT this evening for the following zones... NMZ205>208-210-211-216-218>226. &&
Hazardous weather outlook, Apr 15, 5:01 AM MDT, 9 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 501 AM MDT Thu Apr 15 2021 NMZ201>241-161115- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 501 AM MDT Thu Apr 15 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A Red Flag Warning is in effect until 8 PM for northern, western, and central New Mexico where low humidities combined with strong winds will create critical fire weather conditions. Additionally, strong winds with gusts up to 45 mph are expected today across portions of western and central New Mexico. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A strong cold front will desend into New Mexico from the northeast on Friday bringing an increased chance of showers, mountain snow, and thunderstorms throught the weekend. Strong east canyon winds are possible across the Middle Rio Grande Valley late Friday night into Saturday morning as the cold front surges west. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report high wind gusts or any wildfires through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 12
Nearby
High Wind Watches in New Mexico, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.